Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 48, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 6, 2025, 7:06 PM MST for Pima County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2025, 7:06 PM MST (02:06 UTC)
- Expired
- Sep 6, 2025, 10:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 57 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:16 PM MST | FLASH FLOOD | 10 Ne Three Points, AZ | Trained Spotter reported several washes flowing along South San Joaquin Road between West Milkyway Drive and Bopp Road with at least 6 inches of water and debris along the road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2173 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302
WGUS55 KTWC 070206
FFWTWC
AZC019-070500-
/O.NEW.KTWC.FF.W.0048.250907T0206Z-250907T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
706 PM MST Sat Sep 6 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pima County in southeastern Arizona...
* Until 1000 PM MST.
* At 706 PM MST, gauge reports indicated thunderstorms producing
heavy rain near San Xavier Mission. Between 0.9 and 1.1 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson, Drexel Heights, Pascua Pueblo Yaqui Reservation, San
Xavier Community, Valencia West, Tucson Estates, Tucson Mountain
Park, Ryan AirField and San Xavier Mission.
This includes Route 86 between mile markers 158 and 166.
This includes the following Flash Flood Prone Locations...
Mark Rd from Jeffery Rd to Los Reales Rd, Mission Rd from Valencia
Rd to San Xavier Rd and Black Wash at S Camino de Oeste.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3222 11119 3222 11123 3215 11127 3203 11103
3214 11099
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DVS1 follow-up statement
899
WGUS75 KTWC 070453
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
953 PM MST Sat Sep 6 2025
AZC019-070503-
/O.EXP.KTWC.FF.W.0048.000000T0000Z-250907T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
953 PM MST Sat Sep 6 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM MST THIS EVENING FOR
EASTERN PIMA COUNTY...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3222 11119 3222 11123 3215 11127 3203 11103
3214 11099
$$
DVSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:48 PM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Sep 6, 2:48 PM MST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 248 PM MST Sat Sep 6 2025 .SYNOPSIS...Widely scattered showers and thunderstorms this evening with the main threat from these storms being areas of locally heavy rain producing isolated flash flooding. Below normal temperatures this weekend. Drying trend commences Sunday with only slight chances of precipitation, then dry early next week. Some moisture mid to late week will result in slight chances for showers and thunderstorms mid to late week. Most of the week will have near normal temperatures. && .DISCUSSION...Satellite imagery this afternoon showed extensive cumulus field with isolated areas of TCU and CBs. Any showers or thunderstorms that have developed so far this afternoon, as of this writing, have mostly occurred across Santa Cruz county. No change from the morning update with main focus area later this afternoon into this evening for scattered showers and thunderstorms that may produce localized heavy rain and increase flash flood risk will be across Santa Cruz county and southern half of the Tohono O'odham nation. The 06/12z HREF neighborhood probabilities has this area with 50-70% chance for 1" rain and 10% chance of 3" rain. Sunday: Ridging aloft combined with drying trend will limited mainly isolated thunderstorms across Cochise, Santa Cruz and central/western Pima counties. Highs 3 to 5 degrees warmer than today. Monday/Tuesday: Increased southwest flow aloft out ahead of a Pacific upper level trof will scour out deeper moisture and leave most of the area high and dry with high temperatures at or a few degrees above normal. Wednesday thru Friday: As the above mentioned upper level trof moves into the west coast, flow aloft turns southerly allowing some deeper moisture advecting north, mainly across the eastern half of the forecast area. Thus PoPs mainly in the 10% to 30% range from Tucson east. Near normal high temperatures each day. && .AVIATION...Valid through 08/00Z. SCT-BKN 6k-10k ft AGL. ISOLD to SCT SHRA/TSRA thru 07/06Z. Expect wind gusts up to 40 kts with the strongest storms. Surface winds less than 10 kts and variable outside any thunderstorm activity. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Minimum relative humidities 25 to 40 percent through the weekend, lowering to 15 to 30 percent much of next week. Widely scattered showers and thunderstorm chances this evening, then drier air Sunday with just enough moisture for a slight chance of showers and thunderstorms. Dry conditions prevail Monday and Tuesday, with slight chances of showers and thunderstorms mainly east of Tucson mid to late week as some moisture returns. Surface winds mainly light through the forecast period, except gusty and erratic in or near any thunderstorms. High temperatures will be below normal this weekend then warming back to seasonable levels for most of the week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:29 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 3 hr |
| Sep 6, 6:07 PM MST | Areal Flood Advisory | TWC | Cochise | 113 min |
| Sep 6, 6:39 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Sep 6, 6:47 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Sep 6, 7:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Sep 6, 7:23 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 6, 7:38 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 6, 8:36 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Sep 7, 3:16 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 119 min |
| Sep 7, 4:23 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.